MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST

ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST
Catalog Number 08836973190
Medical Device Problem Codes False Positive Result (1227); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable positive results for 2 patient samples tested for elecsys hiv duo (hiv duo) on a cobas e801 analyzer.Patient 1 result from the e801 analyzer was 1.67 coi (positive).The sub results of the assay were hivag 0.196 coi and ahiv 1.67 coi.The hiv result from the mindray method was 0.52 s/co (negative).On (b)(6) 2026, patient 2 result from the e801 analyzer was 16.4 coi (positive).The sub results of the assay were hivag 0.184 coi and ahiv 16.4 coi.The sample was repeated by the abbott method with an hiv result of 0.08 s/co (negative).No repeat testing on the e801 analyzer and no confirmatory testing (pcr or western blot) was performed for either patient.
 
Additional Manufacturer Narrative
The e801 analyzer serial number was (b)(6).Calibration was acceptable.False reactive results may occur with the elecsys hiv duo assay as the specificity is less than 100%.Product labeling states: "all initially reactive samples should be retested in duplicate with the elecsys hiv duo assay.Redetermination of samples with an initial coi = 1.00 can be performed automatically.Repeatedly reactive samples must be confirmed according to supplementary algorithms.The subresults for either hivagb or ahivb can be used as an aid in the selection of the confirmation algorithm for reactive samples." for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.The elecsys hiv duo assay performs within specification.

Brand Name
ELECSYS HIV DUO
Common Device Name
HIV DETECTION TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24840238
Report Number1823260-2026-01394
Device Sequence Number6145612
Product Code MZF
UDI-Device Identifier07613336166949
UDI-Public07613336166949
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BP190403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number08836973190
Device Lot Number81244701
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2026
Initial Report FDA Received Date04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR
Patient SexMale